Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 55, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 20, 2012, 1:38 PM CDT for 4 counties in Texas. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 20, 2012, 1:38 PM CDT (18:38 UTC)
- Expired
- Apr 20, 2012, 2:20 PM CDT
- In force
- 42 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Bastrop County, TX, Caldwell County, TX, Fayette County, TX, Gonzales County, TX
The radar
The Austin/San Antonio radar (KEWX), 85 km from the middle of the area, began a volume at 18:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 20, 1:45 PM CDT | HAIL 1 | Cistern, TX | DIME TO QUARTER SIZE HAIL... COVERING THE PARKING LOT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 20, 12:57 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 6.6 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 633 J/kg
- Mixed-layer CIN
- -475 J/kg
- Mixed-layer LCL
- 1213 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
742 WUUS54 KEWX 201838 SVREWX TXC021-055-149-177-201930- /O.NEW.KEWX.SV.W.0055.120420T1838Z-120420T1930Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 138 PM CDT FRI APR 20 2012 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL BASTROP COUNTY... EAST CENTRAL CALDWELL COUNTY... WESTERN FAYETTE COUNTY... EXTREME NORTHEASTERN GONZALES COUNTY... * UNTIL 230 PM CDT. * AT 130 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CISTERN... OR 14 MILES SOUTHWEST OF SMITHVILLE...AND MOVING EAST AT 25 MPH. * SOME LOCATIONS IN THE WARNING INCLUDE MULDOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR SOUTH CENTRAL TEXAS. && LAT...LON 3000 9700 2976 9696 2975 9744 2990 9748 TIME...MOT...LOC 1838Z 263DEG 21KT 2985 9723 $$
3 follow-up statements
574 WWUS54 KEWX 201845 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 145 PM CDT FRI APR 20 2012 TXC021-055-149-177-201930- /O.CON.KEWX.SV.W.0055.000000T0000Z-120420T1930Z/ FAYETTE TX-GONZALES TX-CALDWELL TX-BASTROP TX- 145 PM CDT FRI APR 20 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT FOR SOUTH CENTRAL BASTROP...EXTREME EAST CENTRAL CALDWELL...EXTREME NORTHEASTERN GONZALES AND WEST CENTRAL FAYETTE COUNTIES... AT 134 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CISTERN...OR 13 MILES SOUTHWEST OF SMITHVILLE...MOVING EAST AT 25 MPH. SOME LOCATIONS IN THE WARNING AREA INCLUDE FLOY...KIRTLEY...MULDOON...AND WEST POINT. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR SOUTH CENTRAL TEXAS. && LAT...LON 2976 9736 2989 9735 3000 9700 2976 9696 TIME...MOT...LOC 1844Z 263DEG 21KT 2985 9719 $$
105 WWUS54 KEWX 201910 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 210 PM CDT FRI APR 20 2012 TXC021-055-177-201920- /O.CAN.KEWX.SV.W.0055.000000T0000Z-120420T1930Z/ GONZALES TX-CALDWELL TX-BASTROP TX- 210 PM CDT FRI APR 20 2012 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL BASTROP... EXTREME EAST CENTRAL CALDWELL AND EXTREME NORTHEASTERN GONZALES COUNTIES IS CANCELLED... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR SOUTH CENTRAL TEXAS. LAT...LON 2982 9710 2995 9711 3000 9700 2976 9696 TIME...MOT...LOC 1910Z 263DEG 21KT 2988 9700 $$ TXC149-201930- /O.CON.KEWX.SV.W.0055.000000T0000Z-120420T1930Z/ FAYETTE TX- 210 PM CDT FRI APR 20 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT FOR CENTRAL FAYETTE COUNTY... AT 204 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR MULDOON...OR 10 MILES WEST OF LA GRANGE...MOVING EAST AT 25 MPH. SOME LOCATIONS IN THE WARNING AREA INCLUDE O QUINN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR SOUTH CENTRAL TEXAS. && LAT...LON 2982 9710 2995 9711 3000 9700 2976 9696 TIME...MOT...LOC 1910Z 263DEG 21KT 2988 9700 $$
648 WWUS54 KEWX 201920 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 220 PM CDT FRI APR 20 2012 TXC149-201929- /O.CAN.KEWX.SV.W.0055.000000T0000Z-120420T1930Z/ FAYETTE TX- 220 PM CDT FRI APR 20 2012 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL FAYETTE COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM HAS MOVED EAST TO NEAR LA GRANGE AND WEAKENED. SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS STORM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR SOUTH CENTRAL TEXAS. LAT...LON 2982 9710 2995 9711 3000 9700 2976 9696 TIME...MOT...LOC 1919Z 263DEG 21KT 2989 9694 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 1:04 PM CDT, 34 minutes earlier.
Area forecast discussion, Apr 20, 1:04 PM CDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 104 PM CDT FRI APR 20 2012 .UPDATE... FOR SEVERE THUNDERSTORM WATCH 184. && .DISCUSSION... ISOLATED ELEVATED CONVECTION HAS BEGUN TO DEVELOP ACROSS EASTERN PORTIONS OF THE CWA. ADDITIONAL DESTABILIZATION IS EXPECTED THROUGH THE AFTERNOON HOURS ACROSS AREAS GENERALLY SOUTHEAST OF THE I-35 CORRIDOR...WHERE ISOLATED SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE. SEVERE THUNDERSTORM WATCH NUMBER 184 IS IN EFFECT FOR ERN/SERN PORTIONS OF THE CWA UNTIL 8 PM. && .PREV DISCUSSION... /ISSUED 1210 PM CDT FRI APR 20 2012/ AVIATION... COLD FRONT APPROACHING THE I-35 CORRIDOR LATE THIS MORNING WITH DEVELOPING LINE OF SHRA/TSRA JUST BEHIND THE FRONT MOVING EASTWARD AT 30 KNOTS. LINE OF CONVECTION WILL INCREASE IN INTENSITY AS IT MOVES OVER I-35 OVER NEXT COUPLE HOURS AND THEN ON EAST OF I-35 DURING THE AFTERNOON AND EARLY EVENING/01Z. THERE REMAINS A SLIGHT RISK OF SEVERE STORMS GENERALLY EAST OF I35/I37 THIS AFTERNOON WITH LARGE HAIL/DAMAGING WINDS(1+ INCH/50+ KNOTS). BRIEF IFR CONDITIONS MAINLY ASSOCIATED WITH THE SHRA/TSRA ALONG...OTHERWISE BECOMING VFR CONDITIONS BEHIND THE FRONT AS DRY NLY WINDS OF 10-20 KNOTS DEVELOP. CLEARING-PREVAILING VFR CONDITIONS TONIGHT AND SATURDAY BEHIND THE COLD FRONT AS IT CONTINUES SEWD TO JUST OFF THE MIDDLE TX COAST BY 00Z. NLY WINDS OF 10-20 KNOTS PREVAILING TONIGHT AND SATURDAY. PREV DISCUSSION... /ISSUED 1055 AM CDT FRI APR 20 2012/ DISCUSSION... SURFACE WINDS HAVE ALREADY BEGUN TO SHIFT TO THE NORTH ACROSS THE CWA...BUT THE TRUE COLD FRONT IS STRETCHED ACROSS CENTRAL TEXAS/HILL COUNTRY. THE FRONT IS STILL EXPECTED TO REACH THE I-35 CORRIDOR AT AROUND NOON. AS THE FRONTAL BOUNDARY APPROACHES...SFC PRESSURE GRADIENTS WILL TIGHTEN LEADING TO WINDS INCREASING TO 15 TO 20 MPH WITH GUSTS OF 25 TO 30 MPH. SCATTERED SHOWERS WILL CONTINUE THROUGH THIS MORNING AHEAD OF THE FRONT...WITH A BROKEN LINE OF SHOWERS AND THUNDERSTORMS ALONG THE FRONTAL BOUNDARY. HAVE EXTENDED POPS A LITTLE FURTHER WEST AND SOUTHWEST GIVEN THE CURRENT DEVELOPMENT ALONG THE TAIL-END OF THE FRONT. WINDS AND WIND GUSTS WERE ALSO INCREASED THROUGH THIS EVENING PER 12Z NAM/15Z RUC SUGGESTIONS AND 16Z SFC OBS. OTHERWISE HAVE ONLY MADE MINOR ADJUSTMENTS TO ACCOUNT FOR HOURLY TRENDS. PREV DISCUSSION... /ISSUED 713 AM CDT FRI APR 20 2012/ AVIATION... AT 12Z COLD FRONT EXTENDED FROM COMANCHE TO BROWNWOOD TO SONORA MOVING SOUTHEAST. THE COLD FRONT WILL PUSH INTO THE HILL COUNTRY BY LATE MORNING AND PUSH RAPIDLY SOUTH ALONG THE I-35 CORRIDOR BY EARLY AFTERNOON. AN UPPER DISTURBANCE INTERACTING WITH THE FRONT WILL PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. A FEW STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THIS AFTERNOON ALONG AND EAST OF THE I-35 CORRIDOR...INCLUDING THE KSAT...KSSF AND KAUS TERMINALS. I-35 CORRIDOR TERMINALS MVFR AND BRIEF IFR CIGS EARLY THIS MORNING BECOMING MVFR CIGS BY LATE MORNING WITH SCTD SHOWERS LOCALLY LOWERING VSBYS. LOW VFR CIGS BY LATE MORNING WITH SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING LATE MORNING THROUGH MID AFTERNOON LOCALLY LOWERING CIGS AND VSBYS. DECREASING CLOUDS LATE AFTERNOON BECOMING MOSTLY CLEAR BY EVENING. I-35 CORRIDOR WINDS LIGHT AND VARIABLE TO LIGHT SOUTHEAST TO EAST BECOMING NORTH 15 TO 20 KTS BY LATE MORNING. NORTH WINDS LOWERING TO AROUND 10 KTS BY MIDNIGHT. KDRT TERMINAL VARIABLE VFR CLOUDS BECOMING CLEAR THIS EVENING. EAST WIND 5 TO 10 KTS BECOMING NORTHWEST NEAR 15 KTS BY LATE MORNING. KDRT WINDS BECOMING LIGHT NORTHEAST BY DARK. PREV DISCUSSION... /ISSUED 347 AM CDT FRI APR 20 2012/ DISCUSSION... AT 08Z THE COLD FRONT EXTENDED FROM PECOS TO SAN ANGELO TO SHERMAN MOVING SOUTHEASTWARD. THE FRONT WILL ENTER THE HILL COUNTRY AROUND 9 AM AND WILL BE LOCATED ALONG THE I-35 CORRIDOR AROUND NOONTIME. ISOLATED WARM SECTOR SHOWERS WILL OCCUR THIS MORNING UNDER THE CAP IN ADVANCE OF THE FROPA AND LAGGING UPPER LEVEL TROF. THE SPC DAY ONE CONVECTIVE OUTLOOK HAS OUR CWFA IN THE SLIGHT RISK AREA ALONG AND EAST OF A LINE FROM LEXINGTON TO SAN MARCOS TO SAN ANTONIO TO DILLEY AND WE AGREE WITH THIS DELINEATION. CONVECTION ALONG AND BEHIND THE SHALLOW FRONTAL BOUNDARY WILL INCREASE AS THE SFC FRONT NEARS THE I-35 CORRIDOR. THE PRIMARY SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING WINDS ASSOCIATED WITH ACCELERATING BOW SEGMENTS. THE SAN ANTONIO AND AUSTIN METRO AREAS ARE ON THE WESTERN EDGE OF THE SLIGHT RISK AREA WHERE THE SEVERE STORMS MAY FIRST INITIATE. THE CONVECTIVE COMPLEX WILL EXIT OUR SOUTHEAST COUNTIES AROUND MIDNIGHT. HIGHS THIS AFTERNOON WILL RANGE FROM THE MID 70S ACROSS OUR NORTHEAST COUNTIES TO UPPER 80S SOUTHWEST. A DRY AIRMASS WILL OVERSPREAD SOUTH CENTRAL TEXAS IN THE WAKE OF TODAYS FROPA. THIS WILL RESULT IN COOL NIGHTS FOLLOWED BY MILD AFTERNOONS OVER THE WEEKEND. OVERNIGHT LOWS WILL FALL INTO THE MID TO UPPER 40S ACROSS THE HILL COUNTRY. AFTERNOON HIGHS WILL BE AROUND SEASONAL NORMALS. A DRY NORTHWEST FLOW ALOFT WILL PREVAIL THRU THE MIDDLE OF NEXT WEEK KEEPING SOUTH CENTRAL TEXAS RAIN FREE. THE UPPER LEVEL RIDGE AXIS OVER NORTHERN MEXICO/SOUTHWESTERN U.S. WILL SHIFT EASTWARD INTO TEXAS BY THE END OF NEXT WEEK. LOW LEVEL MOISTURE WILL BEGIN TO RETURN TO SOUTH CENTRAL TEXAS TUESDAY NIGHT INTO WEDNESDAY MORNING AS THE SFC HIGH MOVES OVER THE NORTHERN GULF OF MEXICO. PATCHY MORNING FOG WILL BE POSSIBLE SOUTH AND EAST OF THE I-35 CORRIDOR WEDNESDAY MORNING AS THE AIRMASS BEGINS ITS TRANSITION FROM CONTINENTAL TO GULF/MARITIME. FIRE WEATHER... ELEVATED FIRE WEATHER CONDITIONS ARE POSSIBLE SATURDAY AFTERNOON ACROSS THE EDWARDS PLATEAU AND RIO GRANDE PLAINS DUE TO LOW RELATIVE HUMIDITIES. MINIMUM AFTERNOON RELATIVE HUMIDITIES WILL FALL BELOW 25 PERCENT WEST OF A LINE FROM MOUNTAIN HOME TO HONDO TO COTULLA WITH AROUND 20 PERCENT EXPECTED ALONG THE RIO GRANDE. 20-FOOT WINDS WILL BE NORTHERLY AT 5 TO 10 MPH. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 76 53 76 53 83 / 50 10 0 0 0 AUSTIN BERGSTROM INTL AIRPORT 75 50 76 48 82 / 50 10 0 0 0 NEW BRAUNFELS MUNI AIRPORT 78 53 78 49 82 / 40 10 0 0 0 BURNET MUNI AIRPORT 74 49 75 48 81 / 40 - 0 0 0 DEL RIO INTL AIRPORT 86 55 83 54 87 / 10 - 0 0 0 GEORGETOWN MUNI AIRPORT 75 47 75 47 81 / 50 10 0 0 0 HONDO MUNI AIRPORT 82 50 80 48 84 / 30 - 0 0 0 SAN MARCOS MUNI AIRPORT 76 52 77 49 82 / 40 10 0 0 0 LA GRANGE - FAYETTE REGIONAL 76 54 75 53 80 / 60 10 0 0 0 SAN ANTONIO INTL AIRPORT 79 53 78 52 82 / 30 10 0 0 0 STINSON MUNI AIRPORT 80 55 79 53 83 / 30 10 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...01 SYNOPTIC/GRIDS...25 PUBLIC SERVICE/DATA COLLECTION...32
Hazardous weather outlook, Apr 20, 8:12 AM CDT, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 812 AM CDT FRI APR 20 2012 TXZ171>173-183>194-202>209-217>225-228-211100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 812 AM CDT FRI APR 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... AN UPPER LEVEL DISTURBANCE AND COLD FRONT WILL GENERATE CHANCES OF THUNDERSTORMS ACROSS MUCH OF SOUTH CENTRAL TEXAS TODAY. THE STORMS WILL MOVE INTO SOUTHEAST PORTIONS OF THE AREA...EAST OF THE I-35 CORRIDOR...DURING THE AFTERNOON AND EARLY EVENING HOURS. ISOLATED THUNDERSTORMS COULD BE SEVERE ALONG AND EAST OF THE I-35 CORRIDOR MAINLY BETWEEN 1 AND 5 PM. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY.
In the hours before
Local storm report, Apr 20, 12:41 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1241 PM CDT FRI APR 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1232 PM HAIL 1 N FISCHER 29.98N 98.26W
04/20/2012 E0.50 INCH COMAL TX CO-OP OBSERVER
PEA TO MARBLE SIZE HAIL.
&&
EVENT NUMBER EWX1200231
PMLocal storm report, Apr 20, 1:16 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
116 PM CDT FRI APR 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HAIL 4 ENE FISCHER 29.99N 98.20W
04/20/2012 E0.88 INCH HAYS TX PUBLIC
DIME TO NICKEL SIZE HAIL ALONG WITH .75 INCHES OF
RAINFALL.
&&
EVENT NUMBER EWX1200232
PMSpecial weather statement, Apr 20, 1:22 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 122 PM CDT FRI APR 20 2012 TXZ193-208-201845- BASTROP-CALDWELL- 122 PM CDT FRI APR 20 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BASTROP AND EASTERN CALDWELL COUNTIES UNTIL 145 PM CDT... AT 116 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 11 MILES SOUTHWEST OF ROSANKY...OR 13 MILES EAST OF LOCKHART...MOVING EAST AT 20 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... DELHI... STRING PRAIRIE... JEDDO... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Apr 20, 1:24 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 124 PM CDT FRI APR 20 2012 TXZ222>224-201900- DE WITT-GONZALES-KARNES- 124 PM CDT FRI APR 20 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KARNES...SOUTHERN GONZALES AND CENTRAL DEWITT COUNTIES UNTIL 200 PM CDT... AT 116 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 9 MILES EAST OF GILLETT...OR 13 MILES NORTHWEST OF YORKTOWN...MOVING EAST AT 25 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... WESTHOFF... GRUENAU... SAMPLE... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Apr 20, 1:35 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 135 PM CDT FRI APR 20 2012 TXZ222>224-201900- DE WITT-GONZALES-KARNES- 135 PM CDT FRI APR 20 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KARNES...SOUTHERN GONZALES AND CENTRAL DEWITT COUNTIES UNTIL 200 PM CDT... AT 125 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF WESTHOFF...OR 12 MILES NORTH OF YORKTOWN...MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... WESTHOFF... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
Local storm report, Apr 20, 1:37 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
137 PM CDT FRI APR 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0101 PM HAIL 4 E FISCHER 29.97N 98.19W
04/20/2012 M1.00 INCH HAYS TX PUBLIC
HAIL THE SIZE UP TO QUARTER... WINDS 40 TO 50 MPH AND
ONE INCH OF RAINFALL.
&&
EVENT NUMBER EWX1200233
PMThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 12:42 PM CDT | Severe Thunderstorm Warning | EWX | Comal, Hays | 33 min |
| Apr 20, 1:49 PM CDT | Severe Thunderstorm Warning | EWX | DeWitt, Gonzales | 28 min |
| Apr 20, 2:03 PM CDT | Severe Thunderstorm Warning | EWX | DeWitt, Lavaca | 42 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.